MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA, RBC, AUTO RAS SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA, RBC, AUTO RAS SET
Catalog Number 80350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The run data file (rdf) was analyzed for this event.Root cause: the signals in the run data file indicate that the higher-than-expected wbc content in the platelet product was likely a result of an escape of wbcs from the lrs chamber during a portion of the procedure.It cannot be ruled out that the high number of adjustments made in the middle of the procedure disrupted the steady-state of the system and contributed to the elevated wbc content measured in the platelet product.It also cannot be ruled out that the higher-than- expected wbc content in the platelet product could be donor-related.
 
Event or Problem Description
The customer requested the run data file be investigated to determine a possible cause for the higher-than-expected wbc content in the platelet product.The patient's unit id (b)(6).There was not a transfusion recipient or patient involved at the time of this incident, therefore no patient information is reasonably known at the time of the event.The trima collection set was not returned as it was discarded by the customer.(due to system limitations, the 1 lb.Entered into the patient weight in the report could not be deleted once it was inadvertently added.).

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLATELET, PLASMA, RBC, AUTO RAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key7924485
Report Number1722028-2018-00270
Device Sequence Number13821314
Product Code GKT
UDI-Device Identifier05020583803503
UDI-Public05020583803503
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK170157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/01/2020
Device Catalogue Number80350
Device Lot Number1806142230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;